Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 296, NWS Tulsa, OK

August 5, 2005Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2005, 2:08 PM CDT for Madison County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 2:08 PM CDT (19:08 UTC)
Expired
Aug 5, 2005, 2:26 PM CDT
In force
18 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 051908
SVRTSA
ARC087-051945-
/O.NEW.KTSA.SV.W.0296.050805T1908Z-050805T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 245 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTHEAST OF
  HUNTSVILLE...MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTSVILLE...
  AURORA...JAPTON AND WITTER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3616 9356 3623 9377 3595 9387 3583 9358

$$
1 follow-up statement
000 
WWUS54 KTSA 051926
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI AUG 5 2005

ARC087-051936-
/O.CAN.KTSA.SV.W.0296.000000T0000Z-050805T1945Z/
MADISON AR-
226 PM CDT FRI AUG 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3616 9356 3623 9377 3595 9387 3583 9358

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:16 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 5, 11:16 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT FRI AUG 5 2005

.UPDATE...
UPDATED FORECAST FOR CURRENT TRENDS. BEST CHANCE FOR SHOWERS
AND THUNDERSTORMS NEAR AND SOUTH OF FORT SMITH TO MCALESTER
LINE BUT STILL HAVE CHANCE AREA WIDE. RAISED TEMPERATURES
IN A FEW AREAS WHERE SUNSHINE HAS BEEN PLENTIFUL BUT MIDDLE
LEVEL CLOUDS STARTING TO FORM AND SHOULD KEEP NORTHERN COUNTIES
IN 80S DURING THE AFTERNOON. MID AND UPPER AIR PATTERN VERY WEAK
OVER THE AREA AND ONLY EXPECT PULSE TYPE THUNDERSTORMS AND SHOULD
REMAIN BELOW SEVERE LIMITS. ABOUT ONLY THREAT WOULD BE LOCALIZED
WIND FROM COLLAPSING CELL.  UPDATE OUT SHORTLY

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 5, 12:14 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT FRI AUG 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1128 AM CDT FRI AUG 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY AFTERNOON.

DISCUSSION...
A COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A FORT SMITH TO
MCALESTER LINE AND IS SLOWLY DRIFTING SOUTHWARD. MOISTURE REMAINS
PLENTIFUL ACROSS THE AREA WITH BEST INSTABILITY ALONG AND SOUTH
OF THE FRONT. SCATTERED THUNDERSTORMS WILL AGAIN TRIGGER AS
TEMPERATURES WARM THIS AFTERNOON. THUNDERSTORMS WILL NOT BE
AS NUMEROUS AS THURSDAY. MAIN THREAT WILL BE FROM OUTFLOW WINDS
AS THE PULSE TYPE THUNDERSTORMS DISSIPATE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY...DANGEROUS HEAT INDEX POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM POTENTIAL CONTINUES THROUGH THE WEEKEND BUT UPPER
LEVEL SUPPORT IS VERY WEAK AND NO WIDESPREAD OR ORGANIZED THUNDERSTORM
ACTIVITY IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 5, 12:30 PM CDT, 1 hour 38 minutes before
ARZ010-051800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT FRI AUG 5 2005

ARZ010-051800-
WASHINGTON AR-
1230 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 1230 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTH OF BRENTWOOD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...WINSLOW...WEST FORK...
BLACKBURN...BRENTWOOD...WOOLSEY...WYOLA...ARNETT AND SULPHUR CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTING AND WIND
GUSTS TO 40 MPH.
Special weather statement, Aug 5, 12:51 PM CDT, 1 hour 17 minutes before
OKZ072-051815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT FRI AUG 5 2005

OKZ072-051815-
SEQUOYAH OK-
1251 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 1251 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF BRUSHY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRUSHY AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING LOCALYVERY HEAVY
RAIN...DANGEROUS LIGHTNING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 1:20 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT FRI AUG 5 2005

ARZ019-051845-
CRAWFORD AR-
120 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF MT GAYLER...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...
MOUNTAINBURG...CHESTER...LOCKE AND MT GAYLER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 1:23 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT FRI AUG 5 2005

ARZ002-051900-
CARROLL AR-
123 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 123 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF CONNOR...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OSAGE...GREEN FOREST...DELMAR...METALTON...
RUDD...CONNOR...CARROLLTON...CABANAL...RULE AND COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 1:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT FRI AUG 5 2005

OKZ072-051900-
SEQUOYAH OK-
133 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 133 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF SALLISAW...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MC KEY...BRUSHY AND MARBLE
CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Aug 5, 1:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT FRI AUG 5 2005

ARZ011-051930-
MADISON AR-
153 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 153 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF ALABAM...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...WEATHERS...HUNTSVILLE...
AURORA...FORUM...WITTER...JAPTON...MARBLE AND ALABAM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:30 PM CDTSevere Thunderstorm WarningTSACrawford31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.